What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 13, 1:25 PM EST, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 13, 1:25 PM EST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
225 PM EDT Fri Jun 13 2025
.SYNOPSIS...
An active weather pattern continues into the weekend with
widespread showers and thunderstorms expected each day. Late
this weekend and next week we will transition to a more typical
summertime pattern with scattered to isolated thunderstorms.
Temperatures will rise next week with Heat Index values
above 100 degrees.
&&
.NEAR TERM /THROUGH TONIGHT/...
Key Message(s):
- Scattered to widespread afternoon showers and thunderstorms.
A well-developed cumulus field is currently over the area with
scattered showers and thunderstorms mainly north and east of the
I-26 corridor early this afternoon. Atmospheric moisture remains
plentiful, with dewpoints in the low 70s and PWAT values over
2". Strong heating has warmed temperatures into the upper 80s to
around 90 degrees, pushing heat indices above 95 degrees. The
result is moderate to strong instability, with SBCAPE values in
excess of 2000 J/kg. Most of today's convection is expected to
be diurnally driven with surface high pressure offshore. The sea
breeze and any storm outflows will continue to serve as forcing
into this evening. While storm motions should be a bit quicker
today, there remains the potential for training storms and very
heavy rain, so flooding remains a main threat in addition to
some wet microbursts due to precip loading. Of note, a deep
upper trough is progged to move into the Mississippi Valley
later this evening, which may allow some additional shortwave
energy to cross the area and enhance convection for a few
additional hours after sunset.
Convection should gradually taper off late this evening and
overnight, with lingering cloud cover and moisture disrupting
radiational cooling. This should lead to yet another night of
mild temperatures (hello Summer!), with lows in the low 70s.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
Key Message(s):
- Widespread showers and thunderstorms continue each day.
The synoptic pattern will favor a somewhat elevated risk for
showers/tstms through Monday with the region pinned between
subtropical high pressure centered offshore of the Southeast U.S.
and a mid-level weakness near the lower Mississippi Valley.
Scattered to numerous showers/tstms will be at their greatest
coverage and intensity during the afternoon and early evening hours
with a potential for some activity to linger into the overnights
given the warm and humid airmass that is in place. Moderate to
locally strong instability will support a risk for a few strong to
marginally severe tstms each afternoon with damaging winds, small
hail, locally heavy rainfall and frequent cloud-to-ground lightning
being the primary hazards. The risk for an isolated severe tstm will
be highest where updrafts can become locally enhanced near mesoscale
boundary collisions. Highs will warm into the 90s each afternoon
with early morning lows cooling in the 70s. It will certainly be hot
and humid with afternoon heat indices peaking 100-107, which is
below the 108 criteria for a Heat Advisory.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Key Message(s):
- Seasonable weather in the long term with daily t-storm
chances
- Heat index values approaching or exceeding 100F next week
The subtropical ridge off the Southeast U.S. coast will build west
and intensify through much of next week as a hot and humid airmass
remains in place. The ridge could limit the convective coverage for
much of the period, although it remains to be seen this far out in
time if the capping inversion noted on some guidance will be
sufficient to completely curtail convection. Pops were held closely
to the 13/13z NBM (mainly chance category) until confidence on how
the building ridge will impact the daily thermodynamic profile
increases. Afternoon highs will warm into the lower-mid 90s each
afternoon with overnight lows only cooling into the 70s. Localized
heat indices could get close to the 108 Heat Advisory thresholds at
times, so Heat Advisories could be needed at some point if advisory
conditions become a bit more widespread.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions currently at the terminals with FEW-SCT clouds at 2.5-
2.5kft MSL and SCT-BKN decks above. SCT SHRA/TSRA have developed
mainly northeast of CAE/OGB, but expect coverage to expand to
include all TAF sites through the afternoon. Main threat will be
heavy rain and brief MVFR CIGS/VSBYS as a result, but wind gusts to
30 kts are also possible. Outside of convective gustiness, sfc winds
expected to be S/SW at less than 10 kts into this evening.
SHRA/TSRA activity should diminish this evening with the loss of
daytime heating, giving way to BKN mid to high level debris clouds
and another possible batch of stratus and associated restrictions.
Best timing for CIG restrictions is 14/07-13z, which should remain
in the MVFR range, but brief drops to IFR are also possible.
Overnight winds expected to be light and variable, then increasing
late Saturday morning 8-12 kts from the SW. Another round of
SHRA/TSRA can be expected Saturday afternoon.
EXTENDED AVIATION OUTLOOK...Brief restrictions are possible each
afternoon/evening into early next week with typical summertime
convection. Patchy early morning fog and stratus may also cause some
restrictions.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...None.
GA...None.
&&
SYNOPSIS...EC
NEAR TERM...EC
SHORT TERM...ST/CHS
LONG TERM...ST/CHS
AVIATION...EC
In the hours before
Special weather statement, Jun 13, 2:38 PM EST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Columbia SC
338 PM EDT Fri Jun 13 2025
SCZ022-029-031-132045-
Kershaw SC-Sumter SC-Lee SC-
338 PM EDT Fri Jun 13 2025
...A strong thunderstorm will impact portions of Lee, northern Sumter
and south central Kershaw Counties through 445 PM EDT...
At 337 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Oakland, or 10 miles north of Shaw Air Base, moving
east at 20 mph.
HAZARD...Wind gusts 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bishopville, Lee State Park, Elliott, Mayesville, Lynchburg, Lucknow,
Ashwood, Oswego, Dalzell, Dinkins Mill, Manville, Spring Hill,
Antioch, Boykin, St. Charles, Rembert, Wisacky, Woodrow, and Shiloh.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 98 and 126.
Interstate 95 between mile markers 141 and 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3395 7996 3402 8056 3421 8062 3434 8018
3432 8017 3428 8013 3423 8011 3420 8011
3416 8016 3415 8015 3409 8008 3408 8003
3404 7999 3401 7991 3399 7989
TIME...MOT...LOC 1937Z 263DEG 16KT 3411 8053
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HCSpecial weather statement, Jun 13, 3:21 PM EST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Columbia SC
421 PM EDT Fri Jun 13 2025
SCZ016-021-022-029-116-132100-
Fairfield SC-Chesterfield SC-Southern Lancaster SC-Kershaw SC-Lee SC-
421 PM EDT Fri Jun 13 2025
...A strong thunderstorm will impact portions of eastern Fairfield,
southern Lancaster, north central Lee, southwestern Chesterfield and
Kershaw Counties through 500 PM EDT...
At 421 PM EDT, Doppler radar was tracking a strong thunderstorm over
Westville, or 11 miles northeast of Lake Wateree Dam, moving east at
20 mph.
HAZARD...Torrential rain, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camden, Lake Wateree Dam, Kershaw, Carolina Sandhills Wildlife
Refuge, Westville, Mt Pisgah, Longtown, Cassatt, Liberty Hill, Lake
Wateree State Park, Mcbee, Bethune, North Central High School,
Dekalb, Alligator Fire Station, Middendorf, Midway Elementary School,
Kershaw Correctional Institution, Lake Wateree near Highway 97, and
Ashland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3437 8029 3433 8025 3434 8021 3436 8020
3437 8018 3433 8018 3426 8094 3452 8097
3467 8018 3452 8013 3445 8013
TIME...MOT...LOC 2021Z 262DEG 18KT 3445 8055
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jun 13, 5:06 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Columbia SC
606 PM EDT Fri Jun 13 2025
SCZ027-028-030-037-132245-
Lexington SC-Aiken SC-Calhoun SC-Richland SC-
606 PM EDT Fri Jun 13 2025
...A strong thunderstorm will impact portions of northwestern
Calhoun, Lexington, northeastern Aiken and central Richland Counties
through 645 PM EDT...
At 605 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Red Bank, moving northeast at 15 mph.
...Boaters on Lake Murray Should Seek Safe Harbor...
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Lexington, West Columbia, Cayce, Irmo, Forest Acres,
Batesburg-Leesville, St. Andrews, Oak Grove, Highway 6 at Lake Murray
Dam, Red Bank, Dentsville, South Congaree, Pine Ridge, Gaston,
Arcadia Lakes, Columbia International University, Harbison State
Forest, SC State Fair Grounds, and West Columbia Riverwalk.
This includes the following highways...
Interstate 126 between mile markers 0 and 3.
Interstate 20 in South Carolina between mile markers 39 and 73.
Interstate 26 between mile markers 101 and 125.
Interstate 77 between mile markers 0 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Lake Murray, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3366 8133 3393 8154 3418 8103 3387 8081
TIME...MOT...LOC 2205Z 246DEG 13KT 3386 8134
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HCNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272762, 1258995, 1260986, 1260988, 1261214, 1261215, 1261232, 1261235, 1261237, 1261241, 1261242, 1261243, 1261244, 1261245.